| Catalog Number |
289707000 |
| Medical Device Problem Code |
Calibration Problem (2890)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, during routine inspection of a loaner set, it was observed that the uniplate cam tightener torque handle was found to be out of drawing specification.The torque tested high.There was no known patient or procedure involvement.This report involves one uniplate anterior cervical plate system cam tightener torque handle.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the uniplate cam tghtnr torq hndl, exhibits signs of normal use.No cosmetic defects were observed on the surface of the device.A dimensional inspection for the uniplate cam tghtnr torq hndl was not performed since it was not applicable to the complaint condition.A functional test was performed using torque meter mountz ltt-2100 torque, id# (b)(4), adaptor 103094368.Drawing no.2897-07-000, rev.J (manufactured) was used as source of specification.Torque handle is required to deliver 0.63 - 0.98 nm at intermediate setting.Actual measured values range from 0.864 - 0.953 nm.The complaint condition was not replicated because the device passed the torque test.Refer to attachment "(b)(4) [0.63 - 0.98] nm for results." as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the uniplate cam tghtnr torq hndl would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: drawing no.2897-07-000, rev.J current / rev.J manufactured dimensional inspection: n/a.A review of the receiving inspection (ri) for uniplate cam tghtnr torq hndl was conducted identifying that lot number km952904 released in one batch.Batch1: lot units were released on mar 16, 2023 with no discrepancies.Supplier: (b)(4) as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.